MAUDE Adverse Event Report: TELEFLEX MEDICAL POL GN BR 4-0 ME-2 2N 18"; SUTURE, NONABSORBABLE, SYNTHET

TELEFLEX MEDICAL POL GN BR 4-0 ME-2 2N 18"; SUTURE, NONABSORBABLE, SYNTHET
Model Number IPN914473
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).No issues or discrepancies were found in the device history record of product code 6-692/batch 74d1903046 that can be related to the failure mode reported.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The needle broke in half during suturing of the tissue.The patient's condition was reported as fine, no complications.The broken needle became lodged in the periosteum and soft tissue of the lateral orbital rim.It was retrieved after performing additional dissection.
 
Additional Manufacturer Narrative
Qn(b)(4).Only a portion of the suture was received with only 1 needle attached at one end and cut at 8 inches.Additionally, the needle shows signs of manipulation, marks and contamination was detected throughout the needle.The suture was dimensionally inspected, suture specification is 18" long however during the dimensional inspection, the suture was found to be 8".5long.No other testing was performed to the suture due the conditions in which the samples arrived.Incoming inspection records of the needle lot involved in the manufacturing of product code 6-692 / batch 74d1903046 were reviewed, no issues or discrepancies were found.Per ifu l06824 rev.01 for polyester surgical suture - statement for precautions - in handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps of needle holder.Adequate knot security requires the accepted surgical technique of flat, square ties with additional throws as warranted by surgical circumstance and the experience of the surgeon.Based in the findings during visual and dimensional inspection, customer complaint cannot be confirmed since the defect found is not related to a manufacturing issue but most likely a consequence of interaction with a non-teleflex device.No issues or discrepancies were found in the device history record of product code 6-692 / batch 74d1903046 that can be related to the failure mode reported.Based in the findings during visual and dimensional inspection, customer complaint cannot be confirmed since the defect found is not related to a manufacturing issue but most likely a consequence of interaction with a non-teleflex device.Manufacturing personnel will be notified of this event for awareness.
 
Event or Problem Description

Brand Name
POL GN BR 4-0 ME-2 2N 18"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHET
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11655706
Report Number3004365956-2021-00159
Device Sequence Number14332750
Product Code GAT
UDI-Device Identifier14026704716293
UDI-Public14026704716293
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberIPN914473
Device Catalogue Number6-692
Device Lot Number74D1903046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;